Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Hi. My Mom is 88 yrs old and has been

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2006
Answered : 1891 Questions
Question
Hi. My Mom is 88 yrs old and has been taking a statin drug (simvastatin) for many years. She has been experiencing progressively more shaking in her lips and hands over the last year. Could this be the result from so many years of this statin drug?
Posted Thu, 23 Nov 2017 in Medicines and Side Effects
 
 
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Get examined and evaluated by a neurologist

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Statins are not associated with tremors.They have been found to decrease the essential tremor.
The movement over lips and hands can be essential tremor or Parkinson disease.
Examination by a neurologist or movement disorder expert is advisable.
Hope you found the answer helpful.
Do get back to me for further information.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor